Alert archive / Wyoming / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 64, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 13, 2004, 7:07 PM MDT for Goshen County, Wyoming. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2004, 7:07 PM MDT (01:07 UTC)
- Expired
- Jul 13, 2004, 7:45 PM MDT
- In force
- 38 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Goshen County, WY
The radar
The Cheyenne radar (KCYS), 159 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 3:10 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -391 J/kg
- Mixed-layer LCL
- 2292 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KCYS 140107
SVRCYS
WYC015-140145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
705 PM MDT TUE JUL 13 2004
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GOSHEN COUNTY IN SOUTHEAST WYOMING
* UNTIL 745 PM MDT
* AT 701 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR PRAIRIE CENTER...OR ABOUT 22 MILES SOUTHEAST
OF LUSK...AND MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JAY EM AT 710 PM MDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEAST WYOMING.
LAT...LON 4261 10406 4247 10406 4233 10434 4232 10436
4249 10447 4262 10425 4261 10406
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 1:45 PM MDT, 5 hours 22 minutes earlier.
Area forecast discussion, Jul 13, 1:45 PM MDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 145 PM MDT TUE JUL 13 2004 .SHORT TERM...UPPER HIGH WILL REMAIN CENTERED OVER CO TONIGHT AND WEDNESDAY...WITH WESTERLY FLOW ALOFT OVER THE CWA. EAST TO SOUTHEAST SURFACE WINDS WILL OCCUR ACROSS THE CWA THIS EVENING AND TONIGHT WITH SFC HIGH OVER THE NORTHERN PLAINS AND A STALLED FRONTAL BOUNDARY STRETCHED EAST TO WEST ACROSS THE CENTRAL PORTION OF THE FORECAST AREA. LOW LEVEL MOISTURE WILL INCREASES TONIGHT EAST OF THE MOUNTAINS...BUT DECREASES WEDNESDAY. MID LEVEL MOISTURE WILL BE PRESENT ACROSS THE AREA THROUGH WEDNESDAY. LIS ARE FORECAST TO BE FROM -4 TO -5 EAST OF THE LARAMIE RANGE THIS EVENING...AND AGAIN WED AFTERNOON. CAPES WILL BE FROM 1000 TO 2000 J/KG BOTH THIS EVENING AND AGAIN WED AFTERNOON. 500 MB WINDS ARE AROUND 10 TO 20 KTS WHICH IS THE ONLY THING KEEPING AN OUT BREAK OF SUPER CELLS THIS EVENING. WILL LIKELY HAVE SOME BRIEF...ISOLATED SEVERE STORMS THIS EVENING...BEFORE DOWNDRAFTS CUT OFF UPDRAFTS AND WEAKEN STORMS. THETA E RIDGE AXIS EXTENDS FROM DGW TO CYS THIS EVENING...SO STRONG STORMS SHOULD DEVELOP ALONG AND EAST OF THIS LINE. THETA E RIDGE AXIS WILL BE EAST OF THE CWA WED...SO LESS THUNDERSTORMS ACTIVITY IS EXPECTED. .LONG TERM...WED NGT AND BYND...CLOSED UPR HIGH DRIFTS SW FM NRN CO TO NEAR 4 CRNRS BY SAT/SUN. ETA/GFS FAIRLY SIMILAR IN SHOWING A FTR COMING AROUND THE UPR HIGH INTO THE REGION FOR THU AFTN/NGT. HGTS ALSO DROP SOME THU/FRI AS UPR RDG SHARPENS UP A LITTLE TO OUR WEST. BYND THEN...HARD TO PIN YOUR FCST TO THE SQUIRRELY GFS AND ITS CONVECTIVE FEEDBACK PBLMS. HAVE KEPT WITH SOME LATE DAY TSTMS THRU EARLY NEXT WEEK...BUT GET THE FEELING THAT WE MAY END UP WITH FEWER STORMS LATER THIS WEEKEND INTO EARLY NEXT WEEK AS MSTR GETS TEMPORARILY DIMINISHED. TEMPS TO DROP ABOUT 5 DEGS OR SO ON THU AND FRI. GFS SHOWS PAC NW UPR TROF MOVG EWD ACRS THE CAN BORDER...LAST NIGHTS RUN HAD TROF DROPPING FRTHR S AS IT MOVES E...WITH HGTS LOWER. LOW CONFIDENCE IN LATER PDS...BUT APPEARS WILL BE SOMEWHAT DRIER AND COOLER...IF GFS SOLUTION CORRECT. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE.
Hazardous weather outlook, Jul 13, 9:26 AM MDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 926 AM MDT TUE JUL 13 2004 NEZ001>003-019>021-054-055-WYZ059>070-141145- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 926 AM MDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING EAST OF A LINE FROM DOUGLAS TO CHEYENNE. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THIS EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE ACROSS THE SLIGHT RISK AREA...PRODUCING LARGE HAIL OR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL OCCUR WEDNESDAY AFTERNOON AND EVENING. A FEW STORMS MAY BECOME SEVERE ALONG AND EAST OF THE WYOMING-NEBRASKA STATE LINE. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE IN MOST AREAS DURING THE AFTERNOONS AND EVENINGS FROM THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING EAST OF THE LARAMIE RANGE. KMD
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 12:23 AM MDT | Severe Thunderstorm Warning | CYS | Goshen | 37 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.